MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK ASY HI-FLEX PS CEM FEM, SZ 5, LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. OPTETRAK ASY HI-FLEX PS CEM FEM, SZ 5, LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 244-02-05
Medical Device Problem Codes Unstable (1667); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Synovitis (2094); Discomfort (2330); Osteolysis (2377); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant device(s): 02-012-45-5050 - lgc tibial fit tray cem sz 5f / 5t 4328937.200-02-35 - three peg patella 35mm 4524805.244-25-09 - optetrak hi-flex tibial insert sz 5 9mm 1773648.
 
Event or Problem Description
As reported, approximately 4.5 years post op the initial left tka, this male patient was revised due to implant loosening, bone loss and significant synovitis.Patient had been complaining of mechanical complications and chronic pain.Following the revision surgery, plaintiff continues to be limited in his activities of daily living, and experiences daily pain and discomfort in his left knee which limits his activities and impacts his quality of life.
 
Additional Manufacturer Narrative
H3: investigation results - the revision reported was likely the result of a failure of the cement used to secure the femoral component to the femoral bone, which led to loosening at the cement-implant interface and the reported pain.However, this cannot be confirmed as there were no details regarding cementing technique or environmental conditions provided and the device was not returned for evaluation.
 
Additional Manufacturer Narrative
This is 1 of 2 reports.The reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.A review of complaint history determined that no further action is required as no trends were identified.The reason for the reported cannot be confirmed from the information provided but may be the result of prosthesis wear, instability and debonding or due to inclusion of the polyethylene in the packaging recall.A contributing factor to the reported wear on the tibial insert may have been due to the revised tibial insert having been packaged in a non-conforming bag for five years.However, the reported prosthesis wear, instability and debonding cannot be confirmed and potential contributions of user, or patient-related considerations to the event could not be assessed as the devices were not available for evaluation and no images or radiographs were provided.Should additional relevant information be obtained, a follow-up mdr will be submitted accordingly.

Brand Name
OPTETRAK ASY HI-FLEX PS CEM FEM, SZ 5, LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 ct
gainesville FL 32653
Manufacturer Contact
michael crader
3523771140
MDR Report Key15503499
Report Number1038671-2022-01188
Device Sequence Number5224492
Product Code JWH
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K033883
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/15/2018
Device Model Number244-02-05
Device Catalogue Number244-02-05
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer02/19/2024
04/30/2026
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date02/29/2024
05/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/24/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale